MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT; Powered Laser Surgical Instrument

KARL STORZ SE & CO. KG WORKING ELEMENT; Powered Laser Surgical Instrument
Model Number 27056LA
Medical Device Problem Codes Material Fragmentation (1261); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instruments broke off during use.The surgeon was able to end the surgery in a normal way, without any delay.There were no consequences for the patient.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Investigation: examination of the items subject to complaint indicates that the fractures observed are most likely not attributable to a manufacturing defect.In both cases, significant corrosion damage and structural defects were identified, which significantly weakened the material.The advanced age of the instruments, the possible exceeding of their intended life cycle, and inadequate reprocessing and drying processes are significant contributing factors.In addition, the damage patterns indicate that mechanical overload and inadequate visual inspection prior to use cannot be ruled out.Overall, the available findings suggest that the damage was caused by a combination of material fatigue, corrosion and user errors.Consistent compliance with the ifu and reprocessing instructions is crucial to ensure the functionality and safety of the instruments throughout their entire life cycle.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 78532
4242188247
MDR Report Key21664278
Report Number9610617-2025-00486
Device Sequence Number15346998
Product Code GEX
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27056LA
Device Catalogue Number27056LA
Device Lot NumberWH34
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/14/2025
04/07/2025
02/27/2026
09/04/2026
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/17/2025
05/02/2025
03/06/2026
10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown